Massive breast necrosis after extravasation of a full anthracycline cycle

    loading  Checking for direct PDF access through Ovid

Abstract

A 57-year-old woman with invasive breast cancer was referred for adjuvant chemotherapy after undergoing breast conservative therapy and axillary dissection. A port was inserted in the contralateral subclavian vein and epirubicin, cyclophosphamide and 5-fluorouracil was the treatment of choice. After the first cycle, the patient was sent home. The following day, she reported rapidly developing redness and pain in the right breast and diagnosis of epirubicin extravasation was made. She was hospitalised, the port was surgically removed and approximately two-thirds of the breast underwent tissue necrosis. The necrotic tissue was resected and a skin graft was harvested from the thigh. She was offered DIEP-flap reconstruction 8 months later. There were no complications, except for marginal necrosis of the flap. Necrosectomy was performed and resolved through an advancement flap.

Related Topics

    loading  Loading Related Articles